Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Osteoporosis

Should I switch from Evista to Fosamax?

04/04/2006

Question:

My doctor wants to switch me from Evista to Fosamax. I`ve been taking Evista for about five years and have no side effects. I went online and saw some horror stories about Fosamax, including gastro-intestinal problems, esophagus problems, jawbone death, etc. I also learned that Fosamax does not interact well with aspirin. I take a low-dose aspirin daily. Please advise.

Answer:

I recommend you check with your doctor about why the switch was recommended.  Both drugs have side effects.  Fosamax has better evidence for hip fracture protection.  Talk with your doctor about the reasons for the recommendation. 

For more information:

Go to the Osteoporosis health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati